Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Reply
 
Thread Tools
Old 07-17-2012, 12:37 PM   #16  
Junior Member
 
Harleywoman's Avatar
 
Join Date: Jul 2012
Posts: 17

S/C/G: 268/ 264 /200

Height: 6'0"

Default Just diagnosed with Bipolar

Hello ladies, I am new to 3FC and have been searching through the threads. I was just diagnosed with bipolar 2 months ago, after completing treatment for breast cancer. I am a breast cancer survivor and hope to stay that way!

I have suffered from bouts of mania, irritaion, then depression my entire life. It was only after I was sent to a BC therapist that I learned it was a mood disorder. So much in just a short time.. Why is it that the drugs seem to cause weight issues? That is the biggest thing I have noticed when searching through side effects of these meds. I too went on medifast befoe I started radiation and lost 26 pounds. Through rads I went back to eating whatever and gained it all back! well duh!! Right now I have started back on LC and am hoping to at least get jump started.
Harleywoman is offline   Reply With Quote
Old 07-17-2012, 12:57 PM   #17  
Losing tiny horses
 
carbstart's Avatar
 
Join Date: Jun 2012
Posts: 100

S/C/G: 173/ticker/150

Height: 5'8"

Default

Quote:
Originally Posted by Harleywoman View Post
Hello ladies, I am new to 3FC and have been searching through the threads. I was just diagnosed with bipolar 2 months ago, after completing treatment for breast cancer. I am a breast cancer survivor and hope to stay that way!

I have suffered from bouts of mania, irritaion, then depression my entire life. It was only after I was sent to a BC therapist that I learned it was a mood disorder. So much in just a short time.. Why is it that the drugs seem to cause weight issues? That is the biggest thing I have noticed when searching through side effects of these meds. I too went on medifast befoe I started radiation and lost 26 pounds. Through rads I went back to eating whatever and gained it all back! well duh!! Right now I have started back on LC and am hoping to at least get jump started.
My psychiatrist says the medications actually change your metabolism. Also, pay attention to if you're overeating by journaling. You might be overeating because of emotional issues. I personally overeat to kind of sedate myself from all the stress. I've had to learn ways to distract myself from this habit: posting on these forums, walking, scheduling in breaks from work, drinking tea, and remembering why I wanted to lose weight in the first place (to look beautiful in my wedding dress). I also see a nutritionist that gives me a reality check if I've fallen off the wagon!
carbstart is offline   Reply With Quote
Old 07-25-2012, 07:28 AM   #18  
Senior Member
 
jandaman's Avatar
 
Join Date: Feb 2008
Location: Kölle, Germany
Posts: 552

S/C/G: 241/232/165

Height: 5.7

Default

@CTR 73 & ready2lose12,

I was also diagnosed with BPD and feel your pain acutely. Not on any meds as I was(am?) an addict (clean for 14 years)...
I did have DBT- Dialectal Behavioral Therapy- about 2 years ago which was a real life-saver. I still struggle every day but have found traversing the "emotional rollercoaster" does get easier with the right tools over time.
It's still a helluva lotta work but worth it.
jandaman is offline   Reply With Quote
Old 07-26-2012, 05:29 AM   #19  
Going, going, gone
 
asharksrevenge's Avatar
 
Join Date: Apr 2010
Location: Sunny California
Posts: 236

S/C/G: 295/ticker/150

Height: 5'5"

Default

I was also diagnosed with BPD and I have Bipolar I as well. I am currently on Depakote and Abilify, both of which made me gain weight like crazy. I am (was) also an addict (clean for four years), which also drove my weight up because of eating disorders. I like to laugh that I was the only obese heroin addict out there

Anyway, I can really relate to these posts, both in the struggle to maintain and lose weight and in the depression/mania/BPD areas as well. It's a hard road, that's for sure. Just wanted to add my 2 cents
asharksrevenge is offline   Reply With Quote
Old 09-17-2012, 06:43 PM   #20  
Miraculous Amus Babus ;)
 
Join Date: Sep 2007
Location: the great USA :)
Posts: 2,092

S/C/G: 271/217/140

Default

I have Bipolar also and am on some meds that have definitely contributed to weight gain. Before being diagnosed with Bipolar, I was diagnosed with Depression and that's when I gained a lot of weight. It is definitely frustrating at times to try and lose weight with these drugs...
seabiscuit is offline   Reply With Quote
Old 10-06-2014, 12:46 PM   #21  
Member
 
eightiesbabe84's Avatar
 
Join Date: Jul 2011
Posts: 79

S/C/G: 273/173/150

Default

I have never been diagnosed with Bipolar formally but I think my FNP is just being nice. I am on Lamictal, Cymbalta and trazedone so am pretty sure my depression and mood swings I have had for years and years pretty much qualifies me. I have been on meds for about 8 years now and I feel human most of the time but I have gained an additional 40 lbs on top of the 230 I already had. This is enough to keep me miserable. I have to work full time so I am afraid to try lithium (which has been mentioned by my FNP) or Seroquel. The hardest thing for me to do is to care about how I look but yet that is all I dwell on sometimes. between my depression and my arthritis I just want to crawl in to bed and wallow in self pity. I do the best I can but I also have compulsive eating bouts and I am also a compulsive shopper/hoarder (which I often fall into when I am trying to keep from overeating). I feel like everyday is a struggle but then I wake up wanting to have the best day I can. staying positive is a challenge. My best advice? keep trying to be as healthy as possible. Keep getting up wanting to have the best day you can have. Keep it simple; move extra, eat smaller portions. little things are less intimidating and less likely to put you in that "piss on it, I don't care anymore" frame of mind. We take meds to help with our minds but it has to be about body health as well as mind health. Think about these small steps as "body meds." that has helped me many times. Good luck everyone.
eightiesbabe84 is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Seroquel and Weight Loss TheActress Depression and Weight Issues 16 06-24-2012 12:25 AM
I was too discouraged to post this when it had actually been a year but here goes: lottie63 100 lb. Club 27 10-19-2009 06:51 PM
Featherweights Planning for Mar 12th to 18th 2frustrated Featherweights 110 03-18-2007 08:08 PM
Friday here and a big hello to you all! marleah Depression and Weight Issues 19 11-26-2002 09:49 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:50 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.